Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 4, NWS Philadelphia/Mount Holly

February 22, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Feb 22, 2003, 2:11 PM EST. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2003, 2:11 PM EST (19:11 UTC)
Expired
Feb 22, 2003, 3:00 PM EST
In force
49 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Feb 22, 11:30 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 22, 11:30 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EST SAT FEB 22 2003

SENT OUT AN UPDATED ZFP AND RDF. ADJUSTED TEMPERATURES AND MENTIONED
SOME PATCHY FOG THIS AFTERNOON. SINCE THE FOG IS ONLY PATCHY...AND
WIDESPREAD VISIBILITIES NOW RANGE BETWEEN 1 AND 3 MILES...WE HAVE
LET THE DENSE FOG ADVISORY EXPIRE. HAVE ISSUED AN SPS TO TALK ABOUT
THE PATCHY NATURE OF THE FOG AND THE PROBLEMS WHICH CAN OCCUR. HAVE
ALSO ISSUED ANOTHER SPS CONCERNING THE POTENTIAL OF SHORE FLOODING.
ANOTHER FFA WAS REFRESHED AND SENT. THE EXISTING NPW FOR THE HIGH
WIND WATCH IS IN GOOD SHAPE.

ON THE MARINE...SMALL CRAFT ADVISORIES ARE UP ON THE OCEAN AND LOWER
BAY. GALES WITH POSSIBLE STORM FORCE GUSTS CAN BE EXPECTED TOMORROW.

.PHI...
DE...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES DEZ001>004.
     HIGH WIND WATCH FOR SUNDAY FOR ZONES DEZ001>004.
MD...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES MDZ008...
     MDZ012...MDZ015...MDZ019>020.
     HIGH WIND WATCH FOR SUNDAY FOR ZONES MDZ008...MDZ012...
     MDZ015...MDZ019>020.
NJ...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES NJZ001...
     NJZ007>010...NJZ012>026...NJZ027.
     HIGH WIND WATCH FOR SUNDAY FOR ZONES NJZ001...
     NJZ007>010...NJZ012>026...NJZ027.
PA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES PAZ054>055...
     PAZ060>062...PAZ067>071.
     HIGH WIND WATCH FOR SUNDAY FOR ZONES PAZ054>055...
     PAZ060>062...PAZ067>071.

KRUZDLO

------------------------PREVIOUS AFD---------------------------

FOG...THEN RAIN...THEN WIND

MAIN STORY EARLY THIS MORNING IS FOG OVER THE REGION AS RELATIVELY
COOL AIR SATURATES OVER SNOWPACK.  COLD AIR DAMMING RESULTING IN
LIGHT WINDS...WHICH ARE EXPECTED TO CONTINUE INTO MUCH OF THE
DAY...SO HAVE CONTINUED THE DENSE FOG ADVISORY UNTIL MID-MORNING...
AS WELL AS EXPANDED IT INTO THE NORTHERN ZONES. EXPECT PRECIPITATION
ONSET LATER THIS MORNING TO IMPROVE VISIBILITY SOMEWHAT.

MAIN STORY LATER THIS MORNING IS THAT I HAVE UPPED QPF AMOUNTS
SLIGHTLY ON THIS FORECAST...AS WELL AS MOVED BULK OF PRECIPITATION
INTO TIME PERIOD BETWEEN 12Z SAT AND 00Z SUN.  MOST LOCATIONS NOW
EXPECTED TO SEE BETWEEN 1.0 AND 1.5 INCHES OF RAIN. LOCALIZED
FLOODING EXPECTED...MAINLY ON STREETS AND POOR DRAINAGE
AREAS...PARTICULARLY WITH STORM DRAIN OBSTRUCTION CAUSED BY THIS
WEEKS HEAVY SNOW.  WILL CONTINUE FLOOD WATCH ON THIS PACKAGE.  ON
THE POSITIVE SIDE...HAVE PUSHED TEMPERATURES DOWN A LITTLE DURING
THE DAY TODAY...SO IT WILL BE BASICALLY A COLD RAIN.

HAVE INTRODUCED THUNDER INTO DELMARVA AND SOUTHERN NJ COUNTIES FOR
THIS AFTERNOON AND EVENING...BUT NEW DAY 1 OUTLOOK FROM SPC SHIFTS
SVR THREAT FURTHER SOUTHWARD...SO WILL KEEP CONVECTION BELOW SVR
LIMITS.

VERY NON-DIURNAL TEMPERATURE TREND CONTINUES TONIGHT...AS
TEMPERATURES RISE A LITTLE WITH PRECIPITATION TAPERING OFF AND WARM
FRONTAL PASSAGE.  SNOWPACK KEEPS TEMPERATURES FROM RISING EVEN
FURTHER.  HAVE KEPT DEWPOINTS OVERNIGHT IN THE 40S...WHICH WILL
PROMOTE SNOWMELT...BUT NOT AS RAPID AS WE SAW BACK IN 1996.

THE BIG NEW PIECE OF INFORMATION ON THIS PACKAGE IS THE INTRODUCTION
OF A HIGH WIND WATCH FOR SUNDAY.  BOTH ETA AND GFS SHOW VERY STRONG
H8 COLD AIR ADVECTION SUNDAY MORNING.  MEAN 850-700 MB WIND MAXIMA
OF 70+ KNOTS TRANSLATES OVER THE FORECAST AREA DURING THE DAY.  WIND
GRIDS RAISED INTO STRONG ADVISORY CATEGORY OVER LAND...WITH
SUSTAINED GALE OVER WATER AND STORM FORCE GUSTS.

NEXT SYSTEM APPROACHES THE REGION ON MONDAY...AND HAVE KEPT MENTION
OF PRECIPITATION IN THE FORECAST...BUT AMOUNTS LOOK RATHER LIGHT.
WINTER RETURNS FOR MID-WEEK...AND SUBSEQUENT ROUND OF PRECIPITATION
ARRIVES IN THE THU/FRI TIMEFRAME.

ON THE MARINE...SMALL CRAFT ADVISORY IS UP ON THE NJ/DE COAST AND
THE LOWER DE BAY.  GALE CONDITIONS EVERYWHERE EXPECTED ON SUN.

FFA FOR FLOOD WATCH IS OUT...AS ARE NPW FOR BOTH DENSE FOG ADVISORY
AND HIGH WIND WATCH.  GRIDS ARE SENT.  REST OF PACKAGE TO FLY
SHORTLY.

FCSTID =   15
MPO   37  37  37  18 / 100 100  30  10
ABE   38  38  38  21 / 100 100  30  10
RDG   38  38  38  22 / 100 100  30  10
PHL   43  43  43  26 / 100 100  10  10
12N   37  37  37  19 / 100 100  30  10
SMQ   40  40  40  24 / 100 100  30  10
TTN   42  42  42  25 / 100 100  10  10
MIV   46  46  46  25 / 100 100  10  10
ACY   45  45  45  29 / 100 100  10  10
ILG   43  43  43  26 / 100 100  10  10
DOV   46  46  46  25 / 100 100  10  10
GED   49  49  49  25 / 100 100  10  10
ESN   49  49  49  25 / 100 100  10  10

SZATKOWSKI
Hazardous weather outlook, Feb 22, 5:43 AM EST, 8 hours 28 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-221245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EST FRI FEB 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

DENSE FOG WILL LOCALLY LOWER VISIBILITIES TO NEAR ZERO DURING THE
MORNING HOURS. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 1100 AM.  SEE
THE ADVISORY PRODUCT...NPWPHI...FOR ADDITIONAL INFORMATION.

A SIGNIFICANT RAIN EVENT IS EXPECTED FOR TODAY AND TONIGHT...AND
COMBINED WITH THE WIDESPREAD SNOWPACK...MAY PRODUCE FLOODING
PROBLEMS.  AS A RESULT A FLOOD WATCH IS IN EFFECT.  SEE OUR FLOOD
WATCH PRODUCT...FFAPHI...FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...

THE POTENTIAL FOR STRONG DAMAGING WINDS EXISTS ON SUNDAY AS THE
MAJOR STORM SYSTEM AFFECTING OUR REGION MOVES UP TOWARD NEW
ENGLAND. A HIGH WIND WATCH HAS BEEN ISSUED FOR SUNDAY.  SEE THE
WATCH PRODUCT...NPWPHI...FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT IF FLOOD
WARNINGS ARE ISSUED.

SZATKOWSKI

In the hours before

Special weather statement, Feb 22, 10:08 AM EST, 4 hours 3 minutes before
DEZ003-004-NJZ013-014-020-022>026-230400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EST SAT FEB 22 2003

...MINOR FLOODING POSSIBLE DUE TO MELTING SNOW...PERIODS OF HEAVY
RAIN...AND THE INCOMING TIDE...

COASTAL COMMUNITIES THAT EXPERIENCED TIDAL FLOODING THIS PAST MONDAY
COULD EXPERIENCE SOME STREET FLOODING AGAIN THIS WEEKEND FROM THE
COMBINATION OF MELTING SNOW AND PERIODS OF HEAVY RAIN. THE GREATEST
FLOODING THREAT WILL OCCUR AT THE TIME OF HIGH TIDE. THIS IS BECAUSE
THE HIGHER WATER LEVELS WILL PREVENT RUNOFF FROM DRAINING INTO THE
MARSHES OR BACKBAYS. ALTHOUGH THERE IS A FLOODING THREAT...THE FACT
THAT WE ARE BETWEEN A NEW AND FULL MOON SHOULD HELP TO LIMIT
FLOODING IF ANY DOES OCCUR.

A FLOOD WATCH CONTINUES FOR THE REGION THROUGH TONIGHT FOR STREET
AND POSSIBLY SMALL STREAM FLOODING. THE FLOOD WATCH IN EFFECT IS
NOT...REPEAT...NOT A COASTAL FLOOD WATCH WHICH IS ISSUED WHENEVER
THE NATIONAL WEATHER SERVICE EXPECTS FLOODING FROM THE TIDE ALONE.

HIGH TIDE ALONG THE NEW JERSEY AND DELAWARE OCEAN FRONT WILL OCCUR
AROUND MIDNIGHT TONIGHT AND AROUND MIDDAY ON SUNDAY. AS A
REMINDER...HIGH TIDE OCCURS LATER IN THE BACK BAYS.

IF YOU ARE NEAR A COMPUTER...YOU CAN ACCESS NATIONAL WEATHER SERVICE
INFORMATION ON THE INTERNET AT THE FOLLOWING ADDRESS,
WWW.ERH.NOAA.GOV/ER/PHI (ALL IN LOWER CASE).

KRUZDLO
Special weather statement, Feb 22, 11:19 AM EST, 2 hours 52 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-222200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 AM EST SAT FEB 22 2003

...DENSE FOG ADVISORY ALLOWED TO EXPIRE...

NATIONAL WEATHER SERVICE OBSERVATIONS INDICATED THAT WIDESPREAD
VISIBILITIES HAVE IMPROVED AND WERE RANGING BETWEEN ONE AND THREE
MILES IN FOG AND RAIN. BECAUSE OF THIS...THE NATIONAL WEATHER
SERVICE HAS ALLOWED THE DENSE FOG ADVISORY TO EXPIRE.

ALTHOUGH THE DENSE FOG ADVISORY HAS EXPIRED...CONTINUE TO BE
CAUTIOUS WHEN TRAVELING TODAY. THERE STILL MAY BE DENSE PATCHES OF
FOG COVERING ROADWAYS WHICH COULD SEVERELY LIMIT VISIBILITIES. DONT
BE CAUGHT OFF GUARD. SINCE THE FOG IS PATCHY...VISIBILITIES COULD
LOWER TO DANGEROUS LEVELS IN A VERY SHORT DISTANCE. LEAVE EXTRA
SPACE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU SO YOU CAN SAFELY
REACT ON THE WET ROADS.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:05 PM ESTFlash Flood WarningPHIMercer6 hr
Feb 22, 1:59 PM ESTFlash Flood WarningPHIDelaware4 hr

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.